Ohio, 2011Flood in Ohio, February 2, 2011
February 2, 2011 · NWS PBZ · 1 event in 1 county or zone
A combination of heavy rainfall and snow melt caused minor ice jam flooding in Belmont county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A combination of heavy rainfall and snow melt caused minor ice jam flooding in Belmont county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 2, 7:55 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 2, 7:55 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
755 AM EST WED FEB 2 2011
.SYNOPSIS...
DEEP LOW PRESSURE WILL SKIRT THE EASTERN GREAT LAKES TODAY AND
BRING STRONG WIND TO THE UPPER OHIO VALLEY. THE EXITING LOW WILL
DRAG A COLD FRONT ACROSS THE AREA WHICH WILL USHER IN COLD
TEMPERATURES AND SNOW SHOWERS ONCE AGAIN.
&&
.NEAR TERM /THROUGH TONIGHT/...
STRONG SURFACE LOW PRESSURE IS CROSSING EASTERN OHIO. WARMER AIR
SURGING AHEAD OF THE COLD FRONT HAS RESULTED IN TEMPERATURES RISING
INTO THE LOWER/MID 50S FROM WHEELING TO MORGANTOWN...WITH WIDESPREAD
40S FOR MOST OTHER AREAS. COLDER AIR IS BEGINNING TO WORK ACROSS
EASTERN OHIO...WITH TEMPERATURES ALREADY FALLING INTO THE UPPER 30S.
SCATTERED RAIN SHWRS/ISOLATED TSTMS THIS MORNING AHEAD OF THE FRONT
WILL GIVE WAY TO INCREASING SNOW SHWRS IN THE WAKE OF THE FRONT
THIS AFTN...WITH MINOR ACCUMULATIONS POSSIBLE...AS TEMPERATURES
FALL INTO THE 20S AREA WIDE.
IN ADDITION...WINDS WILL CONTINUE TO INCREASE THIS MORNING...WITH
A WIND ADVISORY IN EFFECT UNTIL 6 PM FOR THE LOWLANDS...AND UNTIL
MIDNIGHT FOR THE RIDGES.
SNOW SHOWERS ARE EXPECTED TO PERSIST INTO TONIGHT...ALTHOUGH
ACCUMULATION IS NOT EXPECTED TO BE SIGNIFICANT.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
WRAP AROUND SNOW SHOWERS WILL DIMINISH THURSDAY AS THE LOW EXITS
INTO EASTERN CANADA. DRY AND COLD CONDITIONS WILL PREVAIL THURSDAY
NIGHT AND FRIDAY AS HIGH PRESSURE BUILDS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SCATTERED PRECIPITATION WILL REMAIN ACROSS THE UPPER OH VALLEY
REGION EARLY IN THE WEEKEND AS ONE SYSTEM MOVES ALONG THE EAST COAST
AND ANOTHER CROSSES THE GREAT LAKES. WEAK RIDGING MAY THEN PROVIDE A
RELATIVE BREAK FROM PRECIPITATION SUNDAY INTO SUNDAY NIGHT...
ESPECIALLY IN THE SOUTH.
ANOTHER SYSTEM IS PROGGED TO MOVE FROM THE GREAT LAKES AND UPPER MS
VALLEY MONDAY INTO SOUTHERN NEW ENGLAND AND MID ATLANTIC REGION BY
TUESDAY. THIS WILL BRING ANOTHER ROUND OF PRECIPITATION TO OUR
REGION EARLY NEXT WEEK.
TEMPERATURES ARE FORECAST TO BE A FEW DEGREES ABOVE NORMAL THROUGH
MONDAY...COOLING TO NEAR NORMAL TUESDAY.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
WIDESPREAD PRECIPITATION HAS COME TO AN END EARLY THIS MORNING AT
ALL TAF SITES. AN ISOLATED SHOWER/TSTM CANNOT BE RULED OUT...BUT
CONDITIONS SHOULD GENERALLY BE DRY THROUGH THE MORNING HOURS. AS LOW
PRESSURE MOVES FROM LAKE ERIE THIS MORNING INTO NEW YORK THIS
EVENING...WRAPAROUND PRECIPITATION CAN BE EXPECTED AT MOST SITES.
TEMPERATURES SHOULD BE WARM ENOUGH AT THE START FOR PRECIPITATION TO
BEGIN AS RAIN...WITH ALL SITES EVENTUALLY CHANGING OVER TO SNOW.
SHOWERS SHOULD COME TO AN END BY THURSDAY MORNING AS HIGH PRESSURE
MOVES IN FROM THE EAST.
HIGHEST IMPACT IN THE SHORT TERM WILL LIKELY BE FROM WINDS. IN
ADVANCE OF THE APPROACHING COLD FRONT...LOW LEVEL WIND SHEAR WILL
CONTINUE...WITH SURFACE WINDS VEERING FROM EAST TO SOUTH AND WINDS
ALOFT VEERING FROM SOUTH TO WEST. AS THE COLD FRONT MOVES THROUGH
DURING THE MORNING...SURFACE WINDS WILL VEER TO THE SOUTHWEST WITH
SUSTAINED WINDS OF 15-25 KTS AND GUSTS UP TO 40 KTS POSSIBLE. GUSTS
SHOULD BEGIN TO DIMINISH DURING THE EVENING...BUT COULD REMAIN ABOVE
20-25 KTS THROUGH MIDNIGHT.
OUTLOOK - REDUCED CEILINGS WILL LINGER ON THURSDAY WITH IMPROVEMENT
TO VFR BY FRIDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. THE
POTENTIAL FOR RESTRICTIONS WILL RETURN FOR THE WEEKEND AS A LOW
PRESSURE SYSTEM MOVES UP THE EAST COAST.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ001.
OH...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR OHZ039>041-
048>050-057>059-068-069.
PA...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR PAZ007>009-
013>016-020>023-029-031-073-075.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR PAZ074-076.
WV...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR WVZ001>004-012-
021-022.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ023-041.
&&Hazardous weather outlook, Feb 2, 3:48 AM EST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
348 AM EST WED FEB 2 2011
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-030900-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
348 AM EST WED FEB 2 2011
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-PAZ074-076-WVZ023-041-030900-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
348 AM EST WED FEB 2 2011
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 2, 6:16 AM EST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
616 AM EST WED FEB 2 2011
OHZ040-041-021145-
CARROLL OH-COLUMBIANA OH-
616 AM EST WED FEB 2 2011
...ISOLATED THUNDERSTORM WITH GUSTY WINDS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA AND CARROLL...
AT 613 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF
MECHANICSTOWN...MOVING NORTHEAST AT 55 MPH. ALTHOUGH LIGHTNING WILL
BE ISOLATED...THERE IS THE POSSIBILITY THAT STRONG WIND GUSTS UP TO
50 MPH COULD OCCUR WITH THIS THUNDERSTORM.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
CARROLLTON... MECHANICSTOWN... AUGUSTA...
SALINEVILLE... MILLPORT...
GUILFORD LAKE STATE PARK... LISBON...
LEETONIA... COLUMBIANA... EAST PALESTINE...
PLEASE REPORT STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4092 8081 4090 8080 4090 8052 4084 8052
4050 8099 4062 8116Special weather statement, Feb 2, 8:45 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 AM EST WED FEB 2 2011
PAZ073-074-021445-
WESTMORELAND PA-WESTMORELAND RIDGES PA-
845 AM EST WED FEB 2 2011
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
WESTMORELAND AND WESTMORELAND RIDGES...
AT 842 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS 5 MILES SOUTHEAST OF GREENSBURG...MOVING
NORTHEAST AT 45 MPH. PEA SIZED HAIL AND WIND GUSTS TO 45 MPH ARE
POSSIBLE WITH THE STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
GREENSBURG... DONEGAL... LATROBE...
NEW ALEXANDRIA... LIGONIER... DERRY...
LAUREL MOUNTAIN STATE PARK...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
&&
LAT...LON 4012 7918 4010 7920 4011 7922 4005 7928
4008 7938 4013 7946 4014 7951 4012 7953
4027 7964 4049 7949 4045 7940 4045 7937
4034 7905Flood, Belmont
- When
- February 2, 10:25 AM EST to 11:00 PM EST
- Where
- Belmont County, Powhatan Pt to 0.33 mi WNW of Steinersville
- Cause
- Ice Jam
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 39.870, -80.820
An ice jam formed in Captina Creek and caused flooding of SR 148 and county road 56 near West Powhatan Point.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Frost and Freeze in Arizona, February 2 to 3, 20112 deaths · 3 injured · $3.3 million · 10 events
- Winter Weather in Minnesota, February 2, 20111 death · $2,000 · 1 event
- Cold in Illinois, February 2 to 4, 20111 death · 1 event
- Frost and Freeze in Texas, February 2 to 4, 2011$11 million · 9 events
- Frost and Freeze in Arizona, February 2 to 4, 2011$4.0 million · 3 events
- Frost and Freeze in Nevada, February 2 to 3, 2011$2.0 million · 1 event
- Winter Storm in Vermont, February 2, 2011$290,000 · 16 events
- Winter Weather in Connecticut, February 2 to 4, 2011$123,000 · 2 events
- Winter Storm in New York, February 2, 2011$70,000 · 9 events
- High Wind in California, February 2 to 3, 2011$70,000 · 55 kt wind · 3 events
- Extreme Cold in New Mexico, February 2 to 3, 201120 events
- Heavy Snow in Maine, February 2, 201117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284476.